MAUDE Adverse Event Report: CORDIS CASHEL SABER RX5MM25CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER RX5MM25CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 51005025L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17623467 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 5mm 25cm 155 saber rapid exchange (rx) percutaneous transluminal angioplasty (pta) balloon catheter was delivered to the lesion for pre-dilation, but it ruptured at ten atmospheres (10 atm) below nominal pressure during its initial 30 second inflation.Therefore, it was replaced with new another non-cordis balloon catheter to complete the procedure.There was no reported patient injury.The target lesion was at the left superficial femoral artery (sfa) and it was noted with heavy calcification and high percentage of stenosis.An ipsilateral approach was made using a non-cordis guiding sheath.The guidewire had crossed the lesion.The device will not be returned for evaluation as it was discarded in the hospital.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2, and h6 have been updated accordingly.The 5mm x 25cm x 155 saber rapid exchange (rx) percutaneous transluminal angioplasty (pta) balloon catheter was delivered to the lesion for pre-dilation, but it ruptured at ten atmosphere (atm) below nominal pressure during its initial 30 seconds of inflation.The target lesion was the left superficial femoral artery (sfa) with heavy calcification and a high percentage of stenosis.An ipsilateral approach was made using the non-cordis guiding sheath.The guidewire had crossed the lesion.There was no reported patient injury.Therefore, it was replaced with new another non-cordis balloon catheter to complete the procedure.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 17623467 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of heavy calcification with a high rate stenosis may have contributed to the reported event, as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER RX5MM25CM155
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9554434
Report Number9616099-2020-03459
Device Sequence Number2081938
Product Code LIT
UDI-Device Identifier20705032081419
UDI-Public20705032081419
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number51005025L
Device Lot Number17623467
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date01/30/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
235CM CRUISE, ASAHI WIRE; 5MMX4CM GOODMAN BALLOON; 6F TERUMO GUIDE SHEATH